Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Memphis, TN

December 20, 20124 counties in Tennessee

NWS Memphis, TN issued this special weather statement at Dec 20, 2012, 4:58 AM CST for 4 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2012, 4:58 AM CST (10:58 UTC)
Expired
Dec 20, 2012, 5:45 AM CST
In force
47 min
Issued by
NWS Memphis, TN

Counties Carroll County, TN, Chester County, TN, Gibson County, TN, Madison County, TN

The radar

The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 529 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
529 m²/s²
0-3 km storm-relative helicity
617 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WWUS84 KMEG 201058
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CST THU DEC 20 2012

TNZ020-021-050>054-090-201145-
CARROLL TN-CHESTER TN-CROCKETT TN-GIBSON TN-HARDEMAN TN-HAYWOOD TN-
HENDERSON TN-MADISON TN-
458 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 AM CST FOR...

  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES WEST OF BRADFORD TO 4 MILES SOUTHEAST OF
DANCYVILLE AT 458 AM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CARROLL...CHESTER...CROCKETT...GIBSON...HARDEMAN...
HAYWOOD...HENDERSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR
CHICKASAW STATE PARK...HENDERSON...HUMBOLDT...HUNTINGDON...JACKSON...
LEXINGTON...MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3539 8853 3540 8933 3608 8899 3608 8873
      3607 8870 3607 8866 3608 8865 3608 8820
      3602 8820
TIME...MOT...LOC 1058Z 271DEG 44KT 3606 8883 3540 8918

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Dec 20, 3:17 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 20, 3:17 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CST THU DEC 20 2012

.DISCUSSION...

TODAY AND TONIGHT...CURRENT PLAINS/MIDWEST STORM IS UNDERWAY WITH
A PREFRONTAL TROUGH ACROSS CENTRAL ARKANSAS AND THE TRUE COLD
FRONT JUST NEAR THE ARKANSAS/OKLAHOMA BORDER. LINE OF CONVECTION
IS ASSOCIATED WITH THE TROUGH...WHERE AS THE LEADING EDGE OF THE
STRONGEST WINDS WITH THE FRONT. A SEVERE THUNDERSTORM WATCH IS IN
PLACE FOR THE SOUTHWEST DELTA COUNTIES THROUGH 7AM. CONFIDENCE IS
HIGH THAT THIS WATCH WILL NOT BE NEEDED FURTHER EAST. SO IN THE
SHORT TERM CURRENT LINE OF STORMS WILL CONTINUE TO TRUCK ACROSS
THE MIDSOUTH THROUGH 9AM WITH GUSTY SOUTH AND SOUTHWEST WINDS OUT
AHEAD VEERING MORE WESTERLY BY NOONISH. ALSO MONITORING BACK EDGE OF
CONVECTIVE CLOUD COVER WHERE A 100 MILE WIDE DRY/CLEAR SLOT WAS
LOCATED OVER WESTERN ARKANSAS. THIS FEATURE WILL SHIFT INTO THE
MISSISSIPPI VALLEY SHORTLY AFTER SUNRISE ALLOWING FOR EFFICIENT
MIXING TO START. THIS MIXING SHOULD EAT AWAY ON SOME OF THE COLD AIR
STRATACU IN EASTERN OKLAHOMA. THE AFTERNOON SKIES WILL BE PARTLY
CLOUDY ACROSS THE SOUTHERN HALF AND MOSTLY CLOUDY ACROSS THE
NORTH. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS TO 45
TO 50 MPH ARE STILL EXPECTED OVER A GOOD PORTION OF THE
MIDSOUTH...WITH SLIGHTLY SLOWER SPEEDS ACROSS THE SOUTHEAST COUNTIES.
A WIND ADVISORY IS IN PLACE THROUGH 21/00Z...BUT MAY HAVE TO BE
EXTENDED THROUGH FRIDAY MORNING AS THE SHORT TERM MODELS INDICATE
925MB WINDS REMAINING ABOVE 40 KTS AND CAA STILL OCCURRING. WILL
LEAVE THE DAYSHIFT TO DECIDE OFF THE 12Z MODEL RUNS.

FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL CROSS THE
MISSISSIPPI VALLEY THIS PERIOD. BREEZY AND COOL CONDITIONS WILL BE
FELT ON FRIDAY WITH WIND CHILLS IN THE MORNING DROPPING INTO THE
TEENS AREA WIDE. HIGHS WILL ONLY CLIMB INTO THE 40S. WINDS WILL
RELAX LATE IN THE AFTERNOON AND DECOUPLE BY EVENING. LOWS WILL
DROP BACK INTO THE 20S WITH WINDS SHIFTING TO THE SOUTH BY
SATURDAY MORNING. SATURDAY WILL BE MILDER WITH CLEAR SKIES.

SUNDAY THROUGH CHRISTMAS DAY...THE ATMOSPHERE WILL BEGIN TO
MOISTEN BACK UP STARTING SUNDAY AS A WEAK CLIPPER TYPE FRONT DROPS
SOUTH THROUGH THE MIDWEST. MODELS INDICATE THE FRONT STALLING OUT
JUST TO OUR NORTH AND WEST BY SUNDAY NIGHT. THIS IS IN RESPONSE TO
A SHORTWAVE PICKING UP A WAVE ON THE BOUNDARY IN THE RED RIVER
VALLEY. THE THREAT FOR RAIN WILL INCREASE FROM THE SOUTH SUNDAY
AFTERNOON SPREADING NORTH OVERNIGHT. BETTER CHANCES FOR BOTH RAIN
AND THUNDER IS EXPECTED ON CHRISTMAS EVE. HOWEVER TIMING OF FROPA
IS NEARLY TWENTY FOURS DIFFERENT BETWEEN THE GFS AND EURO. HAVE
LEANED MORE WITH THE EURO INDICATING RAIN CHANCES WILL EXTEND INTO
CHRISTMAS DAY. HIGHS WILL MAINLY BE IN THE 50S.

EXTENDED...CURRENT SNOWPACK EXTENDING FROM KANSAS TO WISCONSIN
MAY ALLOW FOR COLDER TEMPERATURES THEN CURRENT MODELS ARE
INDICATING FOR WEDNESDAY. THIS COUPLED WITH A STRONGER CUTOFF LOW
CROSSING THE RED RIVER VALLEY HINTS AT THE POTENTIAL FOR WINTER
WEATHER IN THE REGION. HAVE PLACED A RAIN AND SNOW MIX IN THE
FORECAST FOR NOW AS MODELS GET A BETTER HANDLE ON BOTH THE TIMING
AND TRACK OF THIS FEATURE. HAVE BROUGHT IN COOLER HIGHS IN THE
40S FOR MOST AREAS WEDNESDAY.

JAB

&&

.AVIATION...

06Z TAF CYCLE

PRESSURE GRADIENT ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES
TO TIGHTEN IN RESPONSE TO A DEEPENING SURFACE LOW OVER SOUTHWEST
MISSOURI. S/SW 925 MB WINDS AT NQA ARE ALREADY AT 51 KTS AND IS
EXPECTED TO INCREASE TO AROUND 60 KTS INTO THE REMAINDER OF THE NIGHT.
THUS...HAVE INCLUDED LLWS IN TAFS TONIGHT/THROUGH AT LEAST 20/12Z.

A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT JBR/MEM MAINLY
BETWEEN 09-13Z...AND MKL/TUP BETWEEN 12-16Z. SOUTHEAST/SOUTH WINDS
WILL INCREASE TO AROUND 20 KTS SUSTAINED WITH GUSTS TO AROUND 30
KTS OVERNIGHT...VEER WEST/NORTHWEST WITH FRONTAL PASSAGE THURSDAY
MORINING...AND GRADUALLY DIMINISH THURSDAY NIGHT. VFR CONDITIONS
ANTICIPATED TO DETERIORATE TO MVFR CONDITIONS OVERNIGHT WITH A
POTENTIAL FOR IFR CONDITIONS WITHIN THUNDERSTORMS. CONDITIONS WILL
GRADUALLY IMPROVE TO VFR CONDITIONS THURSDAY MORNING AT ALL SITES.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  54  30  47  33 /  30   0   0   0
MKL  57  28  45  26 /  80   0   0   0
JBR  50  28  45  28 /  10   0   0   0
TUP  59  28  47  29 /  90   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Dec 20, 3:39 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
339 AM CST THU DEC 20 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
339 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTH AND WEST OF A LINE
FROM WYNNE ARKANSAS...BOLIVAR TENNESSEE...TO COFFEEVILLE
MISSISSIPPI THROUGH 7AM THIS MORNING. THE MAIN THREAT WILL BE
DAMAGING WINDS.

A FEW STRONG STORMS MAY BE POSSIBLE THIS MORNING TO THE NORTH AND
EAST OF THE ABOVE LINE. STRONG GUSTY WINDS WILL BE THE MAIN THREAT.

A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH THROUGH 6
PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 7AM THIS MORNING.

JAB

In the hours before

Special weather statement, Dec 20, 4:20 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CST THU DEC 20 2012

TNZ019-020-048>051-089-201100-
CROCKETT TN-DYER TN-FAYETTE TN-GIBSON TN-HAYWOOD TN-LAUDERDALE TN-
TIPTON TN-
420 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 AM CST FOR...

  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  EXTREME NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WAS LOCATED FROM 4 MILES
WEST OF BRADLEYTOWN TO MUNFORD AT 420 AM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CROCKETT...DYER...FAYETTE...GIBSON...HAYWOOD...LAUDERDALE
AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BROWNSVILLE...
COVINGTON...DYERSBURG...RIPLEY AND TRENTON...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM
LAKE AND OPEN LAKE.

&&

LAT...LON 3605 8886 3568 8905 3569 8907 3565 8907
      3540 8919 3539 8970 3541 8973 3539 8984
      3607 8951
TIME...MOT...LOC 1020Z 271DEG 49KT 3603 8944 3542 8976
Special weather statement, Dec 20, 4:26 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 AM CST THU DEC 20 2012

MSZ002-TNZ049-050-088-089-201100-
MARSHALL MS-SHELBY TN-FAYETTE TN-HAYWOOD TN-TIPTON TN-
426 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 AM CST FOR...

  EXTREME NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WAS LOCATED FROM 12 MILES
NORTH OF ARLINGTON TO 4 MILES SOUTH OF SOUTHEAST MEMPHIS AT 427 AM
CST...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN FAYETTE...HAYWOOD...MARSHALL...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA
AND GERMANTOWN...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3499 8937 3500 8993 3541 8981 3541 8919
TIME...MOT...LOC 1027Z 270DEG 33KT 3545 8966 3501 8985
Special weather statement, Dec 20, 4:31 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 AM CST THU DEC 20 2012

MSZ001>003-008-012-013-201115-
BENTON MS-TATE MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-DE SOTO MS-
431 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 AM CST FOR...

  WESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 7 MILES NORTHEAST OF OLIVE BRANCH TO 7 MILES EAST OF
COMO AT 431 AM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN BENTON...DESOTO...LAFAYETTE...MARSHALL...PANOLA AND TATE
COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS...OLIVE BRANCH AND
WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3446 8926 3446 8997 3500 8986 3499 8916
TIME...MOT...LOC 1031Z 271DEG 45KT 3500 8964 3450 8974
Special weather statement, Dec 20, 4:32 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 AM CST THU DEC 20 2012

MSZ012-013-020>022-201115-
YALOBUSHA MS-TALLAHATCHIE MS-PANOLA MS-LAFAYETTE MS-CALHOUN MS-
432 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 AM CST FOR...

  WESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 45 MPH WAS
LOCATED FROM 3 MILES SOUTHWEST OF JOHN W KYLE STATE PARK TO 3 MILES
EAST OF PAYNES AT 433 AM CST...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CALHOUN...LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...CHARLESTON...GEORGE
PAYNE STATE PARK...HOLLY SPRINGS NATIONAL FOREST...JOHN W KYLE STATE
PARK...OXFORD AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE.

&&

LAT...LON 3447 8994 3447 8925 3372 8949 3373 8952
      3386 8952 3386 8977 3389 8978 3389 8992
      3382 8993 3380 9013 3373 9013 3372 9017
TIME...MOT...LOC 1033Z 268DEG 35KT 3439 8980 3391 8999
Special weather statement, Dec 20, 4:52 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
452 AM CST THU DEC 20 2012

MSZ003-TNZ050-052-053-089-090-201130-
BENTON MS-CHESTER TN-FAYETTE TN-HARDEMAN TN-HAYWOOD TN-MADISON TN-
452 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 AM CST FOR...

  EXTREME NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM DANCYVILLE TO 11 MILES WEST OF LAGRANGE AT 452 AM CST...
MOVING EAST AT 50 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN BENTON...CHESTER...FAYETTE...HARDEMAN...HAYWOOD AND MADISON
COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...CHICKASAW STATE FOREST
AND CHICKASAW STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3499 8885 3499 8935 3500 8949 3543 8932
      3543 8872
TIME...MOT...LOC 1052Z 269DEG 50KT 3541 8924 3500 8937
Special weather statement, Dec 20, 4:58 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CST THU DEC 20 2012

TNZ020-021-050>054-090-201145-
CARROLL TN-CHESTER TN-CROCKETT TN-GIBSON TN-HARDEMAN TN-HAYWOOD TN-
HENDERSON TN-MADISON TN-
458 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 AM CST FOR...

  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EXTREME NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 4 MILES WEST OF BRADFORD TO 4 MILES SOUTHEAST OF
DANCYVILLE AT 458 AM CST...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CARROLL...CHESTER...CROCKETT...GIBSON...HARDEMAN...
HAYWOOD...HENDERSON AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR
CHICKASAW STATE PARK...HENDERSON...HUMBOLDT...HUNTINGDON...JACKSON...
LEXINGTON...MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3539 8853 3540 8933 3608 8899 3608 8873
      3607 8870 3607 8866 3608 8865 3608 8820
      3602 8820
TIME...MOT...LOC 1058Z 271DEG 44KT 3606 8883 3540 8918

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:15 AM CSTSpecial Weather StatementMEGCoahoma, Quitman, Tunica30 min
Dec 20, 3:30 AM CSTSpecial Weather StatementMEGDeSoto45 min
Dec 20, 3:47 AM CSTSpecial Weather StatementMEGPanola, Quitman, Tallahatchie, Tate, Tunica28 min
Dec 20, 3:49 AM CSTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Lafayette, Marshall, Panola, Quitman and 4 more41 min
Dec 20, 4:03 AM CSTSevere Thunderstorm WarningMEGDeSoto, Marshall42 min
Dec 20, 4:31 AM CSTSpecial Weather StatementMEGBenton, Marshall44 min
Dec 20, 4:32 AM CSTSpecial Weather StatementMEGLafayette, Panola, Yalobusha43 min
Dec 20, 5:10 AM CSTSpecial Weather StatementMEGAlcorn, Benton, Prentiss, Tippah, Union35 min
Dec 20, 5:12 AM CSTSpecial Weather StatementMEGCalhoun, Chickasaw, Lee, Pontotoc33 min
Dec 20, 5:45 AM CSTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah, Tishomingo, Union45 min
Dec 20, 5:48 AM CSTSpecial Weather StatementMEGChickasaw, Itawamba, Lee, Monroe57 min
Dec 20, 3:13 AM CSTSpecial Weather StatementMEGLake47 min
Dec 20, 3:32 AM CSTSpecial Weather StatementMEGDyer, Lauderdale43 min
Dec 20, 4:08 AM CSTSpecial Weather StatementMEGDyer, Lake, Obion37 min
Dec 20, 4:20 AM CSTSpecial Weather StatementMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Tipton40 min
Dec 20, 4:26 AM CSTSpecial Weather StatementMEGFayette34 min
Dec 20, 4:52 AM CSTSpecial Weather StatementMEGHardeman38 min
Dec 20, 5:29 AM CSTSpecial Weather StatementMEGMcNairy46 min
Dec 20, 1:36 AM CSTSpecial Weather StatementMEGLawrence, Randolph39 min
Dec 20, 2:04 AM CSTSpecial Weather StatementMEGCross, Poinsett41 min
Dec 20, 2:18 AM CSTSpecial Weather StatementMEGCraighead27 min
Dec 20, 2:37 AM CSTSpecial Weather StatementMEGLee, Phillips23 min
Dec 20, 2:41 AM CSTSpecial Weather StatementMEGLee, St. Francis49 min
Dec 20, 2:50 AM CSTSpecial Weather StatementMEGCraighead, Cross, Mississippi, Poinsett40 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.